• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED RESTYLANE LYFT LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED RESTYLANE LYFT LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Lot Number 15396
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Rash (2033); Tingling (2171); No Code Available (3191)
Event Date 12/15/2017
Event Type  Injury  
Manufacturer Narrative
Pharmacovigilance comments: a causal relationship between the serious, expected event of throat tightness, the non-serious, expected events of rash and oral paraesthesia, and the treatments cannot be assessed. The events can potentially be symptoms of hypersensitivity, which could also be related to the simultaneous treatment with local anesthetic. The patient has a previous history of sensitivity towards local anaesthetics. Serious criteria included the need for medical intervention and observation to prevent potential breathing difficulties. The patient fully recovered during observation at the clinic. This case meets the criteria for expedited reporting to the regulatory authorities. Engineering evaluation: the events are expected for both treatments as they appear to be symptoms of a hypersensitivity reaction. No corrective or preventive action will be initiated. Manufacturer narrative: there are no increased trends of medical complaints for the reported lot numbers 15396, 15246 and 15475. No potential quality issues have been identified in the manufacturing process of the specified batches, 15396, 15246 and 15475. The batches are manufactured and released according to galderma uppsala quality management system. (b)(4).
 
Event Description
(b)(4) is a spontaneous report sent on 15-dec-2017 by a nurse via a company representative which refers to a female patient (b)(6). Additional information was received in a filled-in form reported by a physician on (b)(6) 2018. The patient's medical history included allergy to local anaesthetic. The patient thinks she may have had a mild chest rash after use of local anaesthetics in the past. The patient had previously received treatment with unspecified filler at cheeks and marionettes on an unknown date. On (b)(6) 2017, the patient received treatment with 1. 0 ml restylane lyft lidocaine (lot 15396) to jaw angle/pre jowl sulcus (0. 5 ml on each side) with direct needle and cannula (unknown technique) to correct volume loss. The patient also received 2. 0 ml restylane volyme (lot 15246 and 15475) to cheeks (1 ml on each side) with cannula (unknown lot number and technique). The patient was pretreated with a total of 4 ml xylocaine 2% without adrenaline to block infraorbital and mental nerves. Within approximately 20 minutes after the treatments, the patient experienced a rash(rash) at chest, throat tightness(throat tightness) and tingling tongue(paraesthesia oral). Treatment for the adverse events included telfast [fexofenadine hydrochloride] 180 mg and prednisolone [prednisolone] 50 mg on (b)(6) 2017. The patient was also instructed to continue with the prednisolone treatment at home by taking 50 mg on day 2, 25 mg on day 3 and then cease. The patient was observed at the clinic for one and a half hours and the symptoms fully resolved within that time on (b)(6) 2017. The reporting physician's causality assessment between the local anaesthetic and the events was possibly related. The reporting physician's causality assessment between the products (restylane lyft lidocaine and restylane volyme) and the events was unlikely related. At the time of the report, the outcome for all events was recovered/resolved. The case was upgraded to serious on (b)(6) 2018 due to the need for medical intervention to prevent potential breathing difficulties.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameRESTYLANE LYFT LIDOCAINE
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA Q-MED
seminariegatan 21
uppsala, SE-75 2 28
SW SE-752 28
Manufacturer Contact
lisa benaise
seminariegatan 21
uppsala, SE-75-2 28
SW   SE-752 28
MDR Report Key7200151
MDR Text Key97566924
Report Number9710154-2018-00009
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeAS
PMA/PMN Number
P040024/S073
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional
Reporter Occupation
Type of Report Initial
Report Date 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received01/17/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Lot Number15396
Was Device Available for Evaluation? No Answer Provided
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report Sent to FDA01/17/2018
Distributor Facility Aware Date01/17/2018
Event Location Other
Date Manufacturer Received01/09/2018
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No Answer Provided
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage

Patient Treatment Data
Date Received: 01/17/2018 Patient Sequence Number: 1
Treatment
XYLOCAINE 2%
-
-